# SDR 2006FA0000338

- Difficulty date: March 17, 2006
- Submitted: April 14, 2006
- Operation: General aviation
- Aircraft: N6399W
- Make and model: Piper PA-28-140
- Aircraft serial: 2820467
- Engine: Lyc O320*
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: PA28140
- Condition: Corroded
- Location: Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HR INSPECTION ON REAR SPAR CHANNEL, RIVET HEADS WERE POPPED ON BOTH SIDES.  A COMPLETE INSPECTION REVEALED SEVERE CORROSION BETWEEN CHANNEL AND STEEL PLATES.  ALSO, SEVERE CORROSION EXISTED BETWEEN REAR IB ATTACH FITTINGS TO SPAR.  THE ATTACH FITTINGS HID VIEW FROM THE OUTSIDE.  WITH NO INSPECTION PANELS IN THAT AREA THE INSPECTION HAS TO BE MADE THROUGH THE IB RIB LOOKING AFT.  THE STRUCTURAL INTEGRITY OF THE LT SPAR ATTACH AREA WAS SEVERELY COMPROMISED.  (K)
